DOI 10.1177/106002809302701205
Phenytoin concentration elevation subsequent to ranitidine administration.
Аннотация
OBJECTIVE
To report elevated phenytoin (PHT) plasma concentrations in a patient receiving ranitidine.
CASE SUMMARY: A patient treated with PHT and ranitidine experienced elevated PHT plasma concentrations that persisted several days after PHT was discontinued. The PHT plasma concentration declined rapidly after withdrawal of ranitidine.
DISCUSSION: This is an unusual case report of elevated PHT plasma concentrations associated with concurrent ranitidine use. Ranitidine has been reported to interfere with the hepatic metabolism of other drugs. The proposed mechanism of this interaction is similar to that of other histamine 2-receptor antagonists--by binding to cytochrome P-450 hepatic mixed-function oxidase. We postulate that a small subset of patients may be susceptible to this effect of ranitidine.
CONCLUSIONS
This case was complicated by several variables that may have affected the changes observed in total PHT concentrations. However, an interaction between ranitidine and PHT should be considered, especially in a subpopulation of patients that are more susceptible to this effect. Patients using ranitidine and phenytoin concurrently should be routinely monitored.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.